Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 100, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2010, 5:57 PM EDT for Jones County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 5:57 PM EDT (21:57 UTC)
- Expired
- Jun 2, 2010, 6:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Jones County, GA
The radar
The Robins AFB radar (KJGX), 43 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122
WUUS52 KFFC 022157
SVRFFC
GAC169-022245-
/O.NEW.KFFC.SV.W.0100.100602T2157Z-100602T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JONES COUNTY IN CENTRAL GEORGIA
* UNTIL 645 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF GRAY...A SECOND STORM WAS LOCATED 5 MILES SOUTH OF
CLINTON...BOTH STORMS ARE MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRADLEY...JAMES...GREENBERRY CROSSROADS...BLOUNTSVILLE...HADDOCK
AND ETHRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3289 8364 3314 8371 3318 8344 3318 8343
3292 8336
TIME...MOT...LOC 2154Z 254DEG 14KT 3309 8358
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:02 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 2, 4:02 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 402 PM EDT WED JUN 2 2010 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... NOT MUCH CHANGE IN OVERALL PATTERN. DEEP MOISTURE...AFTERNOON HEATING...AND WEAK UPPER FLOW SHOULD PRODUCE SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS MAY REACH SEVERE LIMITS. GENERAL DIMINISHING TREND AFTER 00Z. LOOKS LIKE A SOUTHERN STREAM SHORT WAVE FORECAST TO MOVE ACROSS THE NORTHERN GULF COULD ENHANCE THUNDERSTORMS THURSDAY NIGHT INTO THE END OF THE SHORT TERM. HAVE RAISED POPS FOR FRIDAY WITH LIKELY ACROSS THE CENTRAL ZONES. MAV/MET TEMPERATURES LOOK OKAY...BUT MAXES DEPEND A LOT ON AMOUNT OF CLOUDS AND THUNDERSTORMS DEVELOPMENT. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MADE NO CHANGES TO THE EXTENDED. DEEP MOISTURE REMAINS OVER THE SOUTHEAST ALONG WITH ANOTHER NORTHERN GULF WAVE OVER THE WEEKEND. UPPER FLOW GRADUALLY BECOMES MORE NORTHWEST DURING THE LONG TERM WITH SOME POSSIBLE DRYING FOR THE FIRST OF THE WEEK. IN GENERAL...A MOSTLY DIURNAL PATTERN FOR SHOWERS AND THUNDERSTORMS LOOKS OKAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 88 66 88 69 / 30 40 30 40 30 ATLANTA 69 86 69 86 70 / 30 40 30 40 30 BLAIRSVILLE 62 83 63 84 65 / 30 30 30 50 30 CARTERSVILLE 66 87 64 87 68 / 30 40 30 50 30 COLUMBUS 71 87 71 88 73 / 30 60 40 60 40 GAINESVILLE 68 87 67 89 69 / 30 40 30 40 30 MACON 69 88 68 91 72 / 30 50 40 60 40 ROME 67 88 66 88 70 / 30 40 30 50 30 PEACHTREE CITY 66 86 66 87 69 / 30 40 30 40 30 VIDALIA 71 89 71 89 74 / 30 50 40 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Jun 2, 5:00 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT WED JUN 2 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE. .SYNOPSIS... A SURFACE AND UPPER-LEVEL TROUGH OF LOW PRESSURE WILL REMAIN PARKED OVER THE STATE TODAY. CLOCKWISE FLOW AROUND A RIDGE OF HIGH PRESSURE ANCHORED OFF THE GEORGIA AND EAST FLORIDA COASTS WILL CONTINUE TO SPREAD TROPICAL MOISTURE INTO THE STATE. .PRIMARY HAZARDS... FREQUENT LIGHTNING...SMALL HAIL... HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS THIS AFTERNOON AND EVENING. AN ISOLATED STORM MAY BECOME SEVERE... PRODUCING QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH. HOWEVER...MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. LOCALLY-HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. THESE RAINFALL AMOUNTS OVER AN ALREADY SATURATED GROUND COULD RESULT IN MINOR FLOODING ALONG FLOOD PRONE AREAS. .DISCUSSION... DAYTIME HEATING AND AN INFLUX OF TROPICAL MOISTURE WILL PRODUCE MODERATE INSTABILITIES ACROSS THE STATE AGAIN TODAY...WITH MIXED LAYER CAPE VALUES OF 2000 TO 3000 AND LIFTED INDICES OF MINUS 2 TO MINUS 5 EXPECTED. A SURFACE TROUGH ACROSS NORTH GEORGIA AND OUTFLOW BOUNDARIES FROM COLLAPSING THUNDERSTORMS WILL HELP PROVIDE THE TRIGGER FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGHOUT THE AFTERNOON AND EVENING HOURS. WEAK WIND SHEAR PROFILES CONTINUE TO FAVOR PULSE TYPE THUNDERSTORMS... WITH MOVEMENTS GENERALLY TO THE EAST AND NORTHEAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED AND PULSE NATURE OF POSSIBLE SEVERE THUNDERSTORMS... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 2, 4:11 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM LIGHTNING KENNESAW 34.02N 84.62W
06/02/2010 COBB GA BROADCAST MEDIA
*** 1 INJ *** MAN STRUCK BY LIGHTNING ON KENNESAW
MOUNTAIN...AND WAS HOSPITALIZED. NO ADDITIONAL
INFORMATION WAS PROVIDED ON HIS CONDITION.
&&
BELANGERSpecial weather statement, Jun 2, 4:28 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EDT WED JUN 2 2010 GAZ025-035>037-022115- 428 PM EDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...DIME SIZED HAIL AND 40 MPH WINDS IN OCONEE...CLARKE...BARROW AND JACKSON COUNTIES UNTIL 515 PM EDT... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR BOGART...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS OCONEE...CLARKE...BARROW AND JACKSON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STATHAM...BEAR CREEK RESERVOIR...BOGART...EASTVILLE...WESTGATE PARK...OCONEE HEIGHTS... JAMES HOLLAND YOUTH SPORTS COMPLEX...BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF GEORGIA...WHITEHALL...BARRETTS MILL...ATHENS... BISHOP AND WATKINSVILLE.
Special weather statement, Jun 2, 4:47 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 447 PM EDT WED JUN 2 2010 GAZ038-039-022130- 447 PM EDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN WILKES AND OGLETHORPE COUNTIES UNTIL 530 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VESTA...MOVING EAST AT 10 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILKES AND OGLETHORPE COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE POINT PETER...VESTA...JACKSONS CROSSROADS... MALLORYSVILLE...NORMAN AND TIGNALL.
Local storm report, Jun 2, 4:51 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 2 NE IDEAL 32.39N 84.16W
06/02/2010 MACON GA COUNTY OFFICIAL
ONE TREE DOWN WITH WIRES DOWN AT GARDEN VALLEY ROAD AND
WHITEWATER ROAD.
&&
JFIEUXSpecial weather statement, Jun 2, 5:40 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT WED JUN 2 2010 GAZ104>109-022230- 540 PM EDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND EXCESSIVE LIGHTNING IN CRISP...WILCOX...SUMTER...PULASKI...DODGE AND DOOLY COUNTIES UNTIL 630 PM EDT... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM PINEHURST TO COBB...MOVING EAST AT 10 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRISP... WILCOX...SUMTER...PULASKI...DODGE AND DOOLY COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PINEHURST... COBB...LESLIE...DESOTO...VIENNA...GEORGIA VETERANS MEMORIAL STATE PARK...RICHWOOD...RAINES...MOCK SPRINGS...PLEASANT VIEW...POPE CITY...SEVILLE...PINEVIEW...WALLACE AND FINLEYSON.
Local storm report, Jun 2, 5:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 7 SW MARIETTA 33.88N 84.63W
06/02/2010 COBB GA COUNTY OFFICIAL
POWER POLE DOWN AT BULLARD RD AND VILLA RICA RD.
&&
JDWThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:28 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 46 more | 5 hr |
| Jun 2, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 40 min |
| Jun 2, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 47 min |
| Jun 2, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 44 min |
| Jun 2, 6:10 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.